ISSN:
 2156-8472

eISSN:
 2156-8499

All Issues

Volume 8, 2018

Volume 7, 2017

Volume 6, 2016

Volume 5, 2015

Volume 4, 2014

Volume 3, 2013

Volume 2, 2012

Volume 1, 2011

Mathematical Control & Related Fields

2016 , Volume 6 , Issue 4

Select all articles

Export/Reference:

An optimal control model of carbon reduction and trading
Huaying Guo and Jin Liang
2016, 6(4): 535-550 doi: 10.3934/mcrf.2016015 +[Abstract](506) +[PDF](403.5KB)
Abstract:
In this study, a stochastic control model is established for a country to formulate a carbon abatement policy to minimize the total carbon reduction costs. Under Merton's consumption framework, by considering carbon trading, carbon abatement and penalties in a synthetic manner, the model is converted into a two-dimensional Hamilton--Jacobi--Bellman equation. We rigorously prove the existence and uniqueness of its viscosity solution. We also present the numerical results and discuss the properties of the optimal carbon reduction policy and the minimum total costs.
Concentrating solitary waves for a class of singularly perturbed quasilinear Schrödinger equations with a general nonlinearity
Yi He and Gongbao Li
2016, 6(4): 551-593 doi: 10.3934/mcrf.2016016 +[Abstract](621) +[PDF](715.1KB)
Abstract:
We are concerned with a class of singularly perturbed quasilinear Schrödinger equations of the following form: \[ - {\varepsilon ^2}\Delta u - {\varepsilon ^2}\Delta ({u^2})u + V(x)u = h(u),{\text{ }}u > 0{\text{ in }}{\mathbb{R}^N}, \] where $\varepsilon $ is a small positive parameter, $N \ge 3$ and the nonlinearity $h$ is of critical growth. We construct a family of positive solutions ${u_\varepsilon } \in {H^1}({\mathbb{R}^N})$ of the above problem which concentrates around local minima of $V$ as $\varepsilon \to 0$ under certain assumptions on $h$. Our result especially solves the above problem in the case where $h(u) \sim \lambda {u^{q - 1}} + {u^{2 \cdot {2^ * } - 1}}{\text{ }}(2 < q \le 4,{\text{ }}\lambda > 0)$ and completes the study made in some recent works in the sense that, in those papers only the case where $h(u) \sim \lambda {u^{q - 1}} + {u^{2 \cdot {2^ * } - 1}}{\text{ }}(4 < q < 2 \cdot {2^ * },{\text{ }}\lambda > 0)$ was considered. Moreover, our main results extend also the arguments used in Byeon and Jeanjean [14], which deal with Schrödinger equations with subcritical nonlinearities, to the quasilinear Schrödinger equations with critical nonlinearities.
Optimal $L^2$-control problem in coefficients for a linear elliptic equation. II. Approximation of solutions and optimality conditions
Thierry Horsin, Peter I. Kogut and Olivier Wilk
2016, 6(4): 595-628 doi: 10.3934/mcrf.2016017 +[Abstract](604) +[PDF](2099.7KB)
Abstract:
In this paper we study we study a Dirichlet optimal control problem associated with a linear elliptic equation the coefficients of which we take as controls in the class of integrable functions. The characteristic feature of this control object is the fact that the skew-symmetric part of matrix-valued control $A(x)$ belongs to $L^2$-space (rather than $L^\infty)$. In spite of the fact that the equations of this type can exhibit non-uniqueness of weak solutions, the corresponding OCP, under rather general assumptions on the class of admissible controls, is well-posed and admits a nonempty set of solutions [9]. However, the optimal solutions to such problem may have a singular character. We show that some of optimal solutions can be attainable by solutions of special optimal control problems in perforated domains with fictitious boundary controls on the holes.
An infinite time horizon portfolio optimization model with delays
Tao Pang and Azmat Hussain
2016, 6(4): 629-651 doi: 10.3934/mcrf.2016018 +[Abstract](482) +[PDF](432.3KB)
Abstract:
In this paper we consider a portfolio optimization problem of the Merton's type over an infinite time horizon. Unlike the classical Markov model, we consider a system with delays. The problem is formulated as a stochastic control problem on an infinite time horizon and the state evolves according to a process governed by a stochastic process with delay. The goal is to choose investment and consumption controls such that the total expected discounted utility is maximized. Under certain conditions, we derive the explicit solutions for the associated Hamilton-Jacobi-Bellman (HJB) equations in a finite dimensional space for logarithmic and power utility functions. For those utility functions, verification results are established to ensure that the solutions are equal to the value functions, and the optimal controls are derived, too.
Forward-backward evolution equations and applications
Jiongmin Yong
2016, 6(4): 653-704 doi: 10.3934/mcrf.2016019 +[Abstract](495) +[PDF](595.7KB)
Abstract:
Well-posedness is studied for a special system of two-point boundary value problem for evolution equations which is called a forward-backward evolution equation (FBEE, for short). Two approaches are introduced: A decoupling method with some brief discussions, and a method of continuation with some substantial discussions. For the latter, we have introduced Lyapunov operators for FBEEs, whose existence leads to some uniform a priori estimates for the mild solutions of FBEEs, which will be sufficient for the well-posedness. For some special cases, Lyapunov operators are constructed. Also, from some given Lyapunov operators, the corresponding solvable FBEEs are identified.

2017  Impact Factor: 0.631

Editors

Librarians

Email Alert

[Back to Top]